MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the echelon catheter was observed to have a leak.The patient was undergoing surgery for treatment of an aneurysm.The accessed vessel was the femoral artery with a diameter of 5.3 mm.It was noted the patient's vessel tortuosity was minimal.It was reported that water leakage was observed at the distal marking point of the echelon microcatheter.It was reported there was a catheter leak in the distal section of the catheter.The catheter was inspected or tested prior to use.The leak was observed during use.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).  the catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received stating that the patient had a left posterior communicating (pcom) artery aneurysm.After the catheter leak was noticed, it was removed immediately.The procedure was completed by replacing the catheter with a new one.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within an unsealed plastic biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.No damages were found with the echelon-10 distal tip or marker band.The micro catheter body was found with a cut or partial break at the proximal marker band (figure f).Testing/analysis: the echelon-10 total length was measured to be ~152.6cm and the useable length was measured to be ~144.9cm, which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was observed exiting the distal end and out of the damaged location (figure g).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.The leak was found due to the cut or partial break found on the micro catheter.The cause of the damage could not be determined.It is not possible to rule out manufacturing as a potential cause for the catheter cut, therefore, a dhr will be required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18797059
Report Number2029214-2024-00350
Device Sequence Number7248562
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB528794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/03/2024
04/13/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/21/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale